Signs You Have a Problem With Xanax and What to Do

What Are the Signs of Addiction to Xanax?

When a person is addicted to a medicine, the body is not able to function properly if the medicine is stopped. Withdrawal symptoms can also occur. Symptoms of Xanax withdrawal can include:
 
  • Panic attacks
  • Seizures
  • Fever
  • Anxiety
  • Tension
  • Depression
  • Insomnia
  • Restlessness or irritability
  • Confusion
  • Sweating
  • Dizziness
  • Personality changes
  • Sensitivity to sound or light
  • Numbness or tingling
  • Nausea, vomiting, or diarrhea
  • A rapid heartbeat (tachycardia)
  • Heart palpitations
  • Hallucinations
  • Memory loss.
     
When these problems occur, people often feel like they need to stay on their medicines just to prevent these symptoms from occurring again.
 
If you are taking increasing doses of Xanax or feel like you cannot stop the medicine, you need to talk with a healthcare provider. Xanax addiction is a serious problem that requires treatment. It is important to understand that stopping the drug suddenly is not recommended and can be dangerous (see Xanax Withdrawal).
 

Suggestions for Dealing With Xanax Addiction

Despite their many beneficial effects, benzodiazepines have the potential for abuse and should be used only as prescribed. During the first few days of taking Xanax, a person usually feels sleepy and uncoordinated. However, as the body becomes accustomed to the effects of the drug, these feelings begin to disappear. If a person uses these drugs long-term, the body will develop tolerance for them and larger doses will be needed to achieve the same initial effects. Continued use can lead to physical dependence and withdrawal when the medication is reduced or stopped.
 
Because Xanax works by slowing down the brain's activity, when an individual stops taking this medicine, the brain's activity can rebound and race out of control, potentially leading to seizures and other harmful consequences. Therefore, someone who is thinking about stopping Xanax therapy or who is experiencing withdrawal symptoms should speak with a healthcare provider or seek medical treatment.
4 Relationship Skills for People With ADHD
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.